MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0134113
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix e/x (device #2) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol composix e/x (device #2).An additional emdr was submitted to represent the bard/davol flat mesh (device #1).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1) or an unspecified bard/davol composix e/x (device #2) on (b)(6) 2003 or (b)(6) 2011.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol bard mesh (device #1) and the composix e/x (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix e/x (device #2) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2010) is considered to be a best estimate.This supplemental emdr represents the bard/davol composix e/x (device #2).An additional supplemental emdr was submitted to represent the bard/davol flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1) or an unspecified bard/davol composix e/x (device #2) on (b)(6) 2003 or on (b)(6) 2011.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol bard mesh (device #1) and the composix e/x (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2003: patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of bard flat mesh (device #1).Per operative notes, ¿the hernia sac was identified and dissected free.A bard flat mesh (device #1) was placed and sutured.¿ on (b)(6) 2010: patient was diagnosed with small bowel obstruction and incarcerated recurrent ventral incisional hernia with abdominal pain thereby underwent open repair with excision of mesh (device #1).Per operative notes, ¿the prior mesh was pulled away with the hernia sac.The adhesions of small bowel and prior mesh was lysed.The small bowel stuck in hernia sac was released.Enterotomy was performed.The dense adhesions were lysed.The prior mesh (device #1) was removed.The hernia sac was identified, excised and repaired using sutures.¿ on (b)(6) 2010: patient was diagnosed with incarcerated recurrent incisional hernia thereby underwent repair with implant of composix l/p (device #2).(note: there is no operative notes provided for this procedure in mr).

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9126470
Report Number1213643-2019-09373
Device Sequence Number14107005
Product Code FTL
UDI-Device Identifier00801741031243
UDI-Public(01)00801741031243(17)151228(10)HUUK0376
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2015
Device Catalogue Number0134113
Device Lot NumberHUUK0376
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale